MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER

BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER
Model Number 3300
Medical Device Problem Codes Use of Device Problem (1670); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Codes Presyncope (4410); Asystole (4442)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during programmer interrogation of this cardiac resynchronization therapy defibrillator (crt-d) system, loss of capture (loc) was observed during right ventricular (rv) threshold testing for this pacer dependent patient.The health care professional (hcp) attempted to end the test but was unsuccessful.Subsequently, the patient experienced approximately 10 seconds of asystole and nearly passed out.Technical services (ts) discussed troubleshooting options and possible causes, noting that the screen was unresponsive or there was poor telemetry.The hcp performed demo testing and pressed around the programmer screen.The programmer was responsive, which suggested there was likely a poor telemetry connection where the command from the programmer was not recognized by the crt-d.This programmer remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The local area field representative was contacted for additional information regarding event cause and resolution.At this time, no further information is available.Should additional information become available this report will be updated.
 
Additional Manufacturer Narrative
If pertinent information is provided in the future, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during programmer interrogation of this cardiac resynchronization therapy defibrillator (crt-d) system, loss of capture (loc) was observed during right ventricular (rv) threshold testing for this pacer dependent patient.The health care professional (hcp) attempted to end the test, but was unsuccessful.Subsequently, the patient experienced approximately 10 seconds of asystole and nearly passed out.Technical services (ts) discussed troubleshooting options and possible causes, noting that the screen was unresponsive or there was poor telemetry.The hcp performed demo testing and pressed around the programmer screen.The programmer was responsive, which suggested there was likely a poor telemetry connection where the command from the programmer was not recognized by the crt-d.This programmer remains in service.No additional adverse patient effects were reported.Additional information received reported that the programmer was functioning as expected the following as expected the following day.It was suspected that the issue was having two sets of hands on the programmer at the same time, which would not allow the programmer to acknowledge tapping the button to end the test.This programmer remains in service.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that during programmer interrogation of this cardiac resynchronization therapy defibrillator (crt-d) system, loss of capture (loc) was observed during right ventricular (rv) threshold testing for this pacer dependent patient.The health care professional (hcp) attempted to end the test, but was unsuccessful.Subsequently, the patient experienced approximately 10 seconds of asystole and nearly passed out.Technical services (ts) discussed troubleshooting options and possible causes, noting that the screen was unresponsive or there was poor telemetry.The hcp performed demo testing and pressed around the programmer screen.The programmer was responsive, which suggested there was likely a poor telemetry connection where the command from the programmer was not recognized by the crt-d.This programmer remains in service.No additional adverse patient effects were reported.Additional information received reported that the programmer was functioning as expected the following day.It was suspected that the issue was having two sets of hands on the programmer at the same time, which would not allow the programmer to acknowledge tapping the button to end the test.This programmer remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device was not returned for product analysis because the user was able to resolve the issue and the programmer remains in service at the healthcare facility.Boston scientific performed an investigation with the available information.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.Investigation determined that the most common cause of the touchscreen becoming unresponsive during use was the water detection feature within the programmer's liquid crystal display (lcd) touchscreen assembly.The purpose of this water detection feature is to detect the presence of water on/near the programmer screen.If water is detected, this feature is designed to disable the touchscreen to prevent water droplets from causing false positive touch inputs during use.Specifically, the investigation determined that various inputs could induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.Boston scientific's investigation also identified additional potential causes independent of the water detection feature.These include a variety of unrelated root causes such as hardware, environmental, software, and user-related causes that can be intermittent and not reproducible during laboratory analysis.

Brand Name
LATITUDE PROGRAMMING SYSTEM
Common Device Name
EXTERNAL PROGRAMMER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
PLEXUS ELECTRONICA S DE RL DE CV
paseo del norte no
4640 guadalajara
zapopan, jal 45010
MX   45010
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23331066
Report Number2124215-2025-74361
Device Sequence Number12811425
Product Code OSR
UDI-Device Identifier00802526610202
UDI-Public(01)00802526610202
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P910077/S159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3300
Device Catalogue Number3300
Device Lot Number003055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/21/2025
01/13/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/12/2025
01/27/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown